Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 469, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Dec 4, 2017, 5:30 PM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2017, 5:30 PM CST (23:30 UTC)
- Expired
- Dec 4, 2017, 6:00 PM CST
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 60 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 3:39 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
049
WUUS54 KTSA 042330
SVRTSA
OKC061-077-079-050000-
/O.NEW.KTSA.SV.W.0469.171204T2330Z-171205T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
530 PM CST MON DEC 4 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Haskell County in southeastern Oklahoma...
Northeastern Latimer County in southeastern Oklahoma...
Central Le Flore County in southeastern Oklahoma...
* Until 600 PM CST
* At 529 PM CST, a severe thunderstorm was located 3 miles north of
Red Oak, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Poteau... Wister...
Red Oak... Bokoshe...
Fanshawe... Milton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3493 9509 3503 9513 3524 9474 3498 9460
TIME...MOT...LOC 2329Z 255DEG 32KT 3499 9506
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
644
WWUS54 KTSA 042349
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
549 PM CST MON DEC 4 2017
OKC061-042358-
/O.CAN.KTSA.SV.W.0469.000000T0000Z-171205T0000Z/
Haskell OK-
549 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3494 9499 3505 9499 3506 9498 3506 9493
3510 9493 3524 9474 3498 9460
TIME...MOT...LOC 2348Z 259DEG 26KT 3501 9489
$$
OKC077-079-050000-
/O.CON.KTSA.SV.W.0469.000000T0000Z-171205T0000Z/
Latimer OK-Le Flore OK-
549 PM CST MON DEC 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CST
FOR NORTHEASTERN LATIMER AND CENTRAL LE FLORE COUNTIES...
At 548 PM CST, a severe thunderstorm was located 4 miles north of
Fanshawe, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Poteau... Wister...
Bokoshe... Fanshawe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3494 9499 3505 9499 3506 9498 3506 9493
3510 9493 3524 9474 3498 9460
TIME...MOT...LOC 2348Z 259DEG 26KT 3501 9489
HAIL...0.88IN
WIND...60MPH
$$063
WWUS54 KTSA 042358
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
558 PM CST MON DEC 4 2017
OKC077-079-050008-
/O.EXP.KTSA.SV.W.0469.000000T0000Z-171205T0000Z/
Latimer OK-Le Flore OK-
558 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER AND
CENTRAL LE FLORE COUNTIES WILL EXPIRE AT 600 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3494 9499 3505 9499 3506 9498 3506 9493
3510 9493 3524 9474 3498 9460
TIME...MOT...LOC 2358Z 255DEG 32KT 3503 9480
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 3:37 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 4, 3:37 PM CST, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 337 PM CST Mon Dec 4 2017 .DISCUSSION... Strong cold front was located across western Osage county and extended southwest to near OKC at 3 pm. Diffuse dry line near Highway 75 with around 1000 j/kg of surface based cape analyzed ahead of these boundaries over far eastern OK, enough to support at least some organized updrafts given seasonably strong deep layer wind shear. The main threat will be straight-line winds but a brief window may exist for rotating storms into early evening. Front will eventually overtake dry line and sweep through southeast OK and west central AR before 06z, with gusty north winds ushering in much cooler air after record highs in some places this afternoon. Beyond tonight, a much more amplified upper air pattern will take hold for several days with near meridional flow over the plains. This will bring a few more dry cold fronts south during the upcoming week, though the brunt of the coldest air does figure to remain to our northeast, with only a couple of glancing blows of Arctic air. Thus expect temperatures to average out near or a little below normal through the weekend, with medium range models all indicating a warm up by Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 32 51 32 55 / 0 0 0 0 FSM 41 50 32 57 / 90 0 0 0 MLC 37 48 29 56 / 50 0 0 0 BVO 31 51 25 55 / 0 0 0 0 FYV 34 45 27 52 / 80 0 0 0 BYV 34 46 32 51 / 90 0 0 0 MKO 35 48 31 55 / 40 0 0 0 MIO 33 50 29 51 / 20 0 0 0 F10 36 49 31 55 / 20 0 0 0 HHW 44 52 32 58 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....14
Hazardous weather outlook, Dec 4, 4:45 PM CST, 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CST Mon Dec 4 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CST Mon Dec 4 2017 |SEVERE STORMS POSSIBLE THIS EVENING| This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...East of U.S, Highway 69. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...West of U.S. Highway 69. ONSET...Ongoing. DISCUSSION... Thunderstorms have developed along a Cold front and dry line that continues to push across eastern Oklahoma. As the front overtakes the dry line and continues to move east it will encounter a moderately unstable but strongly sheared environment, with thunderstorm coverage increasing during the late afternoon and evening. A few supercell structures will be possible into the early evening before storms become more linear along the front. While damaging straight-line winds are the main hazard, the wind shear in the lowest levels supports a very small tornado threat during the late afternoon. The storms will quickly move east with the threat of severe weather ending before 9 PM. Strong and gusty south winds ahead of the front will shift to the west and northwest, with gusts of 30 to 35 mph remaining possible this evening. As drier air pushes east, there will be a period of limited fire spread potential across parts of eastern Oklahoma through early this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... Noticeably colder temperatures will follow the cold front and prevail for the remainder of the week. A secondary cold front will arrive later in the week keeping temperatures below normal into next weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 4, 5:01 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
501 PM CST MON DEC 4 2017
OKZ074-075-042330-
Haskell OK-Latimer OK-
501 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND NORTHERN
LATIMER COUNTIES UNTIL 530 PM CST...
At 501 PM CST, a strong thunderstorm was located over Robbers Cave
State Park, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Wilburton... Red Oak...
McCurtain... Kinta...
Mc Curtain... Lequire...
Robbers Cave State Park... Lewisville...
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3503 9546 3503 9535 3511 9535 3522 9495
3497 9493 3491 9542
TIME...MOT...LOC 2301Z 255DEG 33KT 3500 9535Local storm report, Dec 4, 5:11 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CST MON DEC 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MCALESTER 34.93N 95.77W
12/04/2017 PITTSBURG OK PUBLIC
TREE DOWNED BY THUNDERSTORM WINDS IN MCALESTER. SOCIAL
MEDIA REPORT RELAYED BY MEDIA.
&&
JDSLocal storm report, Dec 4, 5:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CST MON DEC 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 1 S WEBBERS FALLS 35.50N 95.13W
12/04/2017 M58 MPH MUSKOGEE OK MESONET
&&
JDSLocal storm report, Dec 4, 5:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
515 PM CST MON DEC 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL VIAN 35.50N 94.97W
12/04/2017 E1.25 INCH SEQUOYAH OK LAW ENFORCEMENT
&&
JDSSpecial weather statement, Dec 4, 5:23 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
523 PM CST MON DEC 4 2017
OKZ073-075-050000-
Pittsburg OK-Latimer OK-
523 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND EAST
CENTRAL PITTSBURG COUNTIES UNTIL 600 PM CST...
At 523 PM CST, a strong thunderstorm was located near Hartshorne,
moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Wilburton... Hartshorne...
Damon... Robbers Cave State Park...
Haileyville... Gowen...
Panola...
A severe thunderstorm watch remains in effect until 900 PM CST for
southeastern Oklahoma.
LAT...LON 3481 9556 3495 9560 3506 9531 3506 9520
3483 9512
TIME...MOT...LOC 2323Z 257DEG 24KT 3487 9553Special weather statement, Dec 4, 5:26 PM CST, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 526 PM CST MON DEC 4 2017 ARZ010-019-OKZ069-072-050015- Washington AR-Crawford AR-Adair OK-Sequoyah OK- 526 PM CST MON DEC 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTH CENTRAL WASHINGTON...NORTHEASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES UNTIL 615 PM CST... At 526 PM CST, a strong thunderstorm was located 8 miles northwest of Short, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Cedarville... Mountainburg... Natural Dam... Chester... Lee Creek... Devils Den State Park... Short... Uniontown... Odell... This includes Interstate 49 between mile markers 26 and 44. A severe thunderstorm watch remains in effect until 900 PM CST for northwestern Arkansas...and northeastern and east central Oklahoma. LAT...LON 3557 9469 3572 9471 3582 9417 3556 9415 TIME...MOT...LOC 2326Z 262DEG 30KT 3565 9461
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:07 PM CST | Special Weather Statement | TSA | Pittsburg | 38 min |
| Dec 4, 4:09 PM CST | Special Weather Statement | TSA | Muskogee | 51 min |
| Dec 4, 4:29 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
| Dec 4, 4:37 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 23 min |
| Dec 4, 4:50 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Dec 4, 5:01 PM CST | Special Weather Statement | TSA | Haskell | 29 min |
| Dec 4, 5:13 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Dec 4, 5:23 PM CST | Special Weather Statement | TSA | Latimer | 37 min |
| Dec 4, 5:55 PM CST | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Dec 4, 5:57 PM CST | Special Weather Statement | TSA | Pushmataha | 33 min |
| Dec 4, 5:59 PM CST | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.